My wife had laparoscopic gall bladder removal in October of 2009. After the initial pain of surgery subsided.she began having daily nausea and occasional vomiting. Now,3 months post-op, she has constant nausea and vomits
usually dark yellow ro brownish liquid, sometimes very thick like mucous, once or twice a day. This is not related to mealtime. At first after the op she had a lot of diarea but that has mostly b een replaced by constipation. She is
67 and has occasional bouts of heart failure,no heart attacks or diabetes. Her Dr thought her Digoxin was causing nausea but dropping that hasn't helped. Other medications are gabapentin,lisinopril, prilosec, siniment, SloFe (stopping this has not helped), tigan, lasix,klorcon, simvistatin,morphine 60mg 1 time,advair discus,albuterol sulfate as needed, oxygen. A lot of meds but there is a need for all. Can you give advice and suggestions?
Any help will be very much appreciated.
Constant vomiting daily is not normal. Medication is a common cause of constipation. Medicines that are more likely to cause constipation are ones that slow the intestines, such as sinemet, tigan, lasix, and morphine. It's a good idea to take these concerns to a patient's prescribing physician, and consider a second opinion with a gerontologist
I ,m exactly the same! I had my gallladder removed last October. I am vomiting most days and getting reflux. Recently Im getting more pain and finding it hard to eat. I was in hospital and they wasn,t interested one bit. They told me to go home and said it was anxiety! I have great gastric pain and find it difficult to eat. I am supposed to see a gastroenteologist but haven,t got an appointment yet. I,m at my wits end,in agony and scared as it is harder to eat and I can,t go about a normal life. No doctors will help. If any one could help it would be great.
I am not a doctor and I may be wrong but when you have your GB remoed it means that bile will go straight into the stomach and cause upset so you need medication to deal with the bile. I believe one such medication is called Questran or Questran Light which eliminate bile acids. There is another one but its name escapes me at the moment.
Good luck and let me know how you get on.
I'm a 54 yr. old female and had my GB out by laproscopy. on Feb 1, 1010. I was on a liquid diet for the first two days. My incisions were the only thing giving me pain at that time. Within the last 3 days I've had almost constant pain in my right side under rib cage, right side, right upper back and middle back. Also having pain right under my sternum. I've started with bouts of nausea here and there. It seems that when I do get nausea it's bad but not to the point of vomiting. As before the surgery, I can't relate pain or nausea to anything I eat. I've had salads, fried foods, dairy, spicy, sodas and healthy foods, doesn't matter. I've been able to control the pain when extremely bad (6 out of 10 pain scale) with pain killers and motrin but that only lasts about 2 hrs. I told my husband that I easily have more problems than before the surgery. My f//u is this tuesday and we both can't wait. Because it's been the weekend, I haven't wanted to call my doctor but definitely will tomorrow (monday). Maybe he can see me sooner. After reading the discussions on this forum I can see that I'm not alone. I would love to hear from you. Sad to say I'm happy to know I'm not alone.
My hubby went in for a sinple gallbladder removal and he woumd up in the hospital here for a week and then they transferred him to mayo clinic. He had two stents put in his bile duct. and he also had a small rip in his bowel he has a long road to recovery, so I wouldn't let anything go too long, after having it removed it could be very serious.
Read up on Sphincter of Oddi Dysfunction. It sometimes happens after gallbladder removal. I think my surgeon said it's because some surgeons leave the bile duct too long in length during surgery, so it sometimnes creates problems afterwards. He clipped mine very short, and I haven't had a problem with diarrhea, constipation, nor vomitting.
I think your wife is suffering from post cholecystectomy syndrome. Please Avoid fats/ spices in diet, Start pentaprazole (40 mg once a day) and domperidone (once a day). Try these for 5 days.
have you met your surgeon after the operation regarding these symptoms? Was any post operative ultrasound done/or any other investigation. Is there any evidence of jaundice (yellowness of eye or urine)?
Persistence of symptoms can be due to many causes. Some are preventable (technique or surgery related like Long cysic dust/ spilling of stone while gall bladder extarction and abscess formation later on), some develop later on like minimal leak of bile from cystic stump which was missed and gets collected, or it could be due to misdiagnosis from the very begining, symptoms were not due to gall bladder stone but some other disesae like acid peptic disease.
If after 5 days course you have no relife then you should consult your doctor
had my gallbladder removed in my early teens. too much fatty and oily food i guess. am 31 now and one thing i've noticed is my stool tends to be bright yellow. is this a normal thing when you had your gb removed?
Hi, I had my gallbladder removed 2 weeks ago. I'm still having the exact same symptoms that I had before the surgery (even a little more so). Symptoms are bloating, gas, nausea, weakness, no pain. Symptoms aren't helped by eating low fat healthy foods. Fat free chicken broth causes bloating, gas and nausea. Started taking pancreatin (pancrease enzymes) two days ago, and they seem to help with weakness but the other symptoms still remain to a slightly lesser degree. I had a parathyroidectomy about a year ago. I had hypercalcemia due the the hyperparathyroidism for at least 10 yrs. I read on the mayo clinic page that hyperparathyroidism could cause pancreatitis, but the hyperparathyroidism has been corrected for over a year now. Could it still be causing some lingering problems with my digestive system? I'm just wondering if the gall bladder was the actual problem, or if there was something going on with the pancreas. Thx!
What is your last serum calcium/ phosphate report? What was your parathyroid problem? Was it parathyroid hyperplasia or adenoma (My main intrest is in the type of surgery performed whether adenoma removal or 3 and half gland removal). If your serum calcium is normal then parathyroid is not responsible for your abdominal symptoms. Was any investigation for pancreas done before gall bladder surgery? Serum amylase or CT scan abdomen?
DR Tewari (India)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.